Texas, 2012Tornado in Texas, August 21, 2012
August 21, 2012 · NWS HGX · 1 event in 1 county or zone
A waterspout moved inland near Beach City. There was no damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A waterspout moved inland near Beach City. There was no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 21, 3:02 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 21, 3:02 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
402 PM CDT TUE AUG 21 2012
.DISCUSSION...
SCATTERED TO MOSTLY CLOUDY SKIES HAVE HELD TEMPERATURES IN THE
UPPER 80S ACROSS MOST OF THE NORTHERN HALF OF THE REGION TODAY.
RADAR SHOWING AN AREA OF LIGHT RAIN ACROSS OUR NORTHERN COUNTIES
ALTHOUGH SOME OF IT IS LIKELY VIRGA. CROCKETT HAS REPORTED LIGHT
RAIN IN THE LAST HOUR AND WILL CONTINUE TO CARRY A SLIGHT CHANCE
FOR SHOWERS ACROSS OUR NORTHERN COUNTIES INTO THE EARLY EVENING
HOURS.
NOT MUCH CHANGE TO THE REST OF THE FORECAST...RIDGING TO THE WEST
WILL SUPPORT WEAK NORTHWESTERLY FLOW ACROSS THE REGION DURING THE
NEXT COUPLE OF DAYS. TEMPERATURES SHOULD WARM BACK INTO THE LOW
90S WITH MOISTURE RETURN ALLOWING FOR SCATTERED AFTERNOON
THUNDERSTORMS ALONG THE SEABREEZE. HAVE ADDED CHANCE POPS FOR
FRIDAY WHEN MOISTURE LOOKS TO BE THE BEST...OTHERWISE MID 90S AND
SLIGHT RAIN CHANCES WILL HOLD THROUGH THE UPCOMING WEEKEND. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 93 72 94 74 / 20 10 10 10 10
HOUSTON (IAH) 73 94 73 93 75 / 10 10 10 20 20
GALVESTON (GLS) 80 90 80 91 81 / 10 20 10 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...45
Hazardous weather outlook, Aug 21, 4:10 AM CST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
510 AM CDT TUE AUG 21 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-221300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
510 AM CDT TUE AUG 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE ARE FROM THE
NORTHWEST THIS AFTERNOON AND EVENING. THIS DISTURBANCE WILL HAVE
THE POTENTIAL TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING MAINLY
NORTH OF A BRENHAM TO LIVINGSTON LINE. THERE IS SOME POTENTIAL FOR
ISOLATED STRONG STORMS. THE PRIMARY HAZARD WILL BE STRONG GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
Tornado, Chambers
- When
- August 21, 4:50 PM CST to 4:52 PM CST
- Where
- Chambers County, 1.28 mi E of Beach City to 1.67 mi E of Beach City
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 29.668, -94.879
A waterspout moved inland near Beach City and produced no damage before dissipation.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Nevada, August 21 to 22, 20121 death · $5.3 million · 50 kt wind · 11 events
- Damaging Winds and Heavy Rain in Arizona, August 21, 2012$60,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Florida, August 21, 2012$28,000 · 68 kt wind · 15 events
- Flash Flooding and Flooding in Arizona, August 21 to 22, 2012$37,000 · 50 kt wind · 7 events
- Flash Flood and Damaging Wind in Arizona, August 21, 2012$30,000 · 60 kt wind · 2 events
- Flooding and Damaging Winds in Florida, August 21, 2012$3,000 · 50 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 21, 20126 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 21, 201259 kt wind · 5 events
- Hail in Ohio, August 21, 20120.75 in hail · 2 events
- Flooding in California, August 21 to 22, 20122 events
- Flash Flooding in New Mexico, August 21, 20122 events
- Drought in Texas, August 21 to 31, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407449.